MAUDE Adverse Event Report: AESCULAP AG ATR.GRASPER DOUBLE ACTION 420MM; HANDHELD PRODUCTS & LIGATION

AESCULAP AG ATR.GRASPER DOUBLE ACTION 420MM; HANDHELD PRODUCTS & LIGATION
Model Number 4038653335695PL049R
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/31/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Additional information /investigation results will be provided in a supplemental report.
 
Event or Problem Description
It was reported to aesculap ag that an issue occurred with an atr.Grasper double action 420mm (part # pl049r) via information received from user facility mw (b)(4).According to the complainant, a piece of the grasper broke inside the patient.The piece was immediately identified and removed.This occurred during a laparoscopic gynecologic surgery.Patient was not further injured.An additional medical intervention was required.The adverse event /malfunction is filed under aag reference (b)(4).
 
Additional Manufacturer Narrative
Additional information: h6 - codes updated investigation results: as of the date of this report the complaint product was not provided for investigation.Therefore, a thorough investigation is not possible.Batch history review: due to the fact that no lot number was provided, a review of the device history records for the complained device is not possible.Explanation and rationale: unfortunately, due to a lack of data and without the product we cannot determine the exact root cause for the mentioned deviation.According to the quality standard, a production error and a material defect can most probably be excluded.If further investigations are required, the product should be provided for examination.Conclusion and measures / preventive measures: based upon the investigation results a clear root cause conclusion cannot be drawn.Root cause cannot be finally concluded.Therefore the root cause specific risk cannot be identified.The potential risk determined during initial vigilance evaluation remains valid.There is no indication for a material-, manufacturing- or design-related failure.In the event that the complaint product will be provided for investigation in the future, an update of this report will be provided unsolicited.Based upon the investigations results a capa is not necessary.

Brand Name
ATR.GRASPER DOUBLE ACTION 420MM
Common Device Name
HANDHELD PRODUCTS & LIGATION
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
Manufacturer (Section G)
AESCULAP AG
po box 40
tuttlingen, 78501
GM   78501
Manufacturer Contact
christian von der grun
po box 40
tuttlingen, 78501
GM   78501
MDR Report Key15539133
Report Number9610612-2022-00286
Device Sequence Number15215417
Product Code GEI
UDI-Device Identifier04038653335695
UDI-Public4038653335695
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K940936
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number4038653335695PL049R
Device Catalogue NumberPL049R
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2022
Supplement Date Received by Manufacturer03/15/2023
Initial Report FDA Received Date10/04/2022
Supplement Report FDA Received Date04/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age47 YR
Patient SexFemale